Since moving to an altitude of 5200+ and being on Topamax 100mg, it seems I am tired all the time and caffeine has no effect on me to elevate my energy. Can Topamax at high elevations cause increased fatigue? Also, is there a relationship between the diminished effect of caffeine and Topamax? Rhonda.
I know of no diminished effectiveness of Topamax in the presence of caffeine, nor do I know of any specific effect of Topamax to increased fatigue. My strongest questions to you would focus on the sleep pattern and the quality of your sleep per se. Please seek out a Migraine and headache expert who also is familiar with sleep disorders.
John Claude Krusz and Teri Robert
If you need to find a headache and Migraine specialist, please see our listing of patient recommended specialists.
Another good source of information and support is our forum. To post to the forum, you'll need to register, even if you're already registered on the main section of our site. You can use the same email address and password for both registrations.
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.
If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
© Teri Robert and J.C. Krusz, 2007.
Last updated February 9, 2008.